MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The root cause was determined as a service issue.The reported problem was resolved by recalibrating the patient handling system (phs) and exchanging the tabletop position sensor.This brought the system back to clinical operation.The material consumption of the sensor in relation to the installed base is monitored by the capa process and is rated as acceptable.No systematic issue nor a general design issue was identified.Therefore, this report is filed with an abundance of caution.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom definition flash ct system.The user reported a problem with the ct-scan of two patients.The first patient, a 72-year-old man, 100 kg, was examined on suspicion of an aortic dissection.The scan aborted twice and was successfully completed on the third try.The delay in diagnosis was approximately 26 minutes.Beside the additional radiation dose, no negative health consequences for the patient have been reported because of this delay.The second patient, a 34-year-old woman, 110 kg, was examined because of a suspected stroke.The scan aborted and the customer finished the diagnosis on an mri-system.According to the customer, the delay in diagnosis was 30 minutes.No negative health consequences were reported for the patient caused by this delay.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key21717553
Report Number3004977335-2025-00047
Device Sequence Number19997596
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public(01)04056869006963
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight100 KG